Weight Gain/loss While on Aromasin

36 Posts | Page(s): Prev 1 2 3 4  Next 

RE: Weight Gain/loss While on Aromasin

by omagoodman on Sat Jan 22, 2011 12:55 AM

Quote | Reply

I have exactly the same symptoms.  After watching TV - I think it's because we do not have any estrogen.  We require estrogen in order to lose weight.  I hope that helps.

RE: Weight Gain/loss While on Aromasin

by monmouth on Thu Jun 30, 2011 02:04 PM

Quote | Reply

On Oct 26, 2007 12:00 AM shanita wrote:

hi Katkid and Nan, it is interesting to read your messages! i have been on Tamoxifen for the past 18 months and am now being switched to aromasin. But i have had the same issues with stuck weight with the Tamoxifen. i work out daily and have an all organic , healthy diet. it is frustrating to be working so hard to get these few pounds off with little results... any suggestions? and , it is really aroung the tummy and hips.... i am also wondering about joint pain, have you all experienced much of that? best to you both, shanita

First I have to say, Ice cream has been a joke around here!! Unbelievable how much I can consume. I tried Aromasin and Femara and a third I can't remember.  The joint pain was so awful on all scripts that after 3 months I went on the Tomoxifen. Better, but now neck and back pain. I'm afraid of the blood clots and female cancers which are side effects.  It's been 11 months and I am thinking about going back on the Aromasin.   I want to get to a state I can tolerate and return to work. As far as weight gain, it emotionally is not good. I had neuropathy and the medication for that took away the sweets' craving, but once again another side effect. Severe itching - and I mean severe! Believe it or not, the wieght is getting to me the worst now. Sorry I have no answers, but I'm withy you. Sharing similar stuff helps to know it's a normal reaction.  Maybe I should just fast. Just not healthy

RE: Weight Gain/loss While on Aromasin

by monmouth on Thu Jun 30, 2011 02:12 PM

Quote | Reply

On Oct 30, 2008 12:00 AM dellano wrote:

 

On 10/29/2008 Ilive4houndstuth wrote:

Whew!  I cried when I read every one's messages. I am not alone!  I have been on aromasin for 3 years and will be on it the rest of my life.  My cancer came back last spring.  But the thing that has been concerning me the most is not my prognosis, it is this huge man belly I developed over the past 2 years!  I have had surgeries, and some down time, but I do not eat more than 1500 per day. That is funny, I have never been an ice cream eater, and now I have it every day, within reason..someone else noted that too.   When I hear that you are all working so hard to try and get rid of it with no success, I am somewhat relieved, that it is not just me, but concerned because now I realize I will be dealing with this huge gut, and these horrendous hot flashes for the rest of my life. 

 I am so thankful for everyone's input, how lucky I was to happen upon this site.

 

 


My extra weight appears a little on my waist, but mostly hips and ass - thighs a bit too.  What surprises me is that everytime I ask the doctor if weight is a side effect of aromasin - they say no.  My treatments put me into menopause so I assume that too is part of this - but hopefully someday things will turn around or I will learn to love my extra flab. 

I wish you great success with your cancer.

I wish you much success with your cancer as well. I just found this site.  Wow what a soothing feeling.  New news seems to reccommend Aromasin or the like for life as opposed to 5 years. I can't fathom yet. Well this gut has got to go. No ice cream allowed in house!!

RE: Weight Gain/loss While on Aromasin

by monmouth on Thu Jun 30, 2011 02:23 PM

Quote | Reply

I sure understand the blow to self esteem.  You will be included in my prayers. 

RE: Weight Gain/loss While on Aromasin

by monmouth on Fri Jul 01, 2011 01:27 AM

Quote | Reply

I have been on 4 differnt meds and I have every side effect except possible weight loss. I'm miserable. Boy, do I understand

 

RE: Weight Gain/loss While on Aromasin

by monmouth on Fri Jul 01, 2011 10:37 PM

Quote | Reply

Hi Shanita  I began on aromasin and the joint pain was horrible.  I had tried 1 before and then femara after. All horrible joint pain !!!!  The only one  I could stand at all is tomoxafen. I just don't like the blood clot issue and female cancer possibility. Everyone reacts differently.  I gained wail on both. I have been maintaining, but no where near a weight I am happy with.  Mid - section blew up. If you search "foods to help reduce belly", a list is there.  Flex seeds,raspberries,coconot oil and more.  I have just started so nothing to report yet. Start your day with a very warm glass of water with lemon juice in it. Not to be vulgar, but it gets you cleaned out. Have before anything. Personally, I will try anything.  Something must work.  I am 53 which doesn't help either.

The urge for ice cream was so unbelievable.  After reading all these comments about ice cream, I couldn't wait to tell my husband. Pretty funny. Good luck!

RE: Weight Gain/loss While on Aromasin

by monmouth on Fri Jul 01, 2011 10:39 PM

Quote | Reply

I had gone through menopause before my cancer and chemo and meds.  I am dumed!  But Ikeep trying.

RE: Weight Gain/loss While on Aromasin

by skirby on Fri Oct 21, 2011 11:05 AM

Quote | Reply

I have been on aromasin for 3 years and have also gained weight around by waist!  I had a pharamcist friend of mine do some research and he says the only thing he could find was that aromasin raises cortisone levels which makes you gain weight around your middle.

RE: Weight Gain/loss While on Aromasin

by DebiD on Fri Dec 30, 2011 11:26 PM

Quote | Reply

Lol...my doctor told me Tamoxifen didn't cause joint and bone pain....but I beg to differ...Now i'm getting ready to start Aromasin, wonder what surprizes are in store for me now?

RE: Weight Gain/loss While on Aromasin

by jward3132 on Thu Apr 12, 2012 05:06 PM

Quote | Reply

I have stage iv breast cancer with bone mets.  Initially had chemo, breast surgery, radiation, CyberKnife surgery, and Faslodex shots.  I started Femara in January 2012 and switched to Aromasin because of bad side effects (including horrendous ear ringing).  It stopped immediately after I went off Femara, but returned full force with Aromasin.  Has anyone else had ear ringing?  I stopped taking Aromasin a week ago and the joint stiffness and hot flashes stopped, but the ear ringing is still loud and clear.  I walk and do mild aerobics 5 days a week and only eat organic, vegetarian food.  I keep a food journal (recommended by my nutritionist), and only eat between 1200 and 1400 calories a day.  Additionally, being diabetic, I don't eat bad carbs or sweets.  Still the thick middle won't go away.  I can't seem to find a reason anywhere as to what causes the tinnitus or weight gain.

36 Posts | Page(s): Prev 1 2 3 4  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.